Anaphylactic reaction during anaesthesia associated with positive intradermal skin test to fentanyl

Michael J. Bennett, Lee K. Anderson, J. Clifford McMillan, J. Mark Ebertz, Jon Hanifin, Carol A. Hirshman

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

A 29 year-old female patient suffered vascular collapse which became apparent immediately after general anaesthesia. Resuscitation was prolonged and difficult, and complicated by the need for reoperation. Based on the time history, fentanyl was suspected as the causative agent. Fentanyl allergy was confirmed by skin testing one month later. The case is discussed, and the possible reasons for the delay in appearance of symptoms and signs are considered.

Original languageEnglish (US)
Pages (from-to)75-78
Number of pages4
JournalCanadian Anaesthetists' Society Journal
Volume33
Issue number1
DOIs
StatePublished - Jan 1986

Fingerprint

Intradermal Tests
Fentanyl
Anaphylaxis
Skin Tests
Anesthesia
Reoperation
Resuscitation
General Anesthesia
Signs and Symptoms
Blood Vessels
Hypersensitivity
Skin

Keywords

  • allergy
  • analgesics
  • complications
  • fentanyl
  • fentanyl anaphylaxis
  • hypotension

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Anaphylactic reaction during anaesthesia associated with positive intradermal skin test to fentanyl. / Bennett, Michael J.; Anderson, Lee K.; McMillan, J. Clifford; Mark Ebertz, J.; Hanifin, Jon; Hirshman, Carol A.

In: Canadian Anaesthetists' Society Journal, Vol. 33, No. 1, 01.1986, p. 75-78.

Research output: Contribution to journalArticle

Bennett, Michael J. ; Anderson, Lee K. ; McMillan, J. Clifford ; Mark Ebertz, J. ; Hanifin, Jon ; Hirshman, Carol A. / Anaphylactic reaction during anaesthesia associated with positive intradermal skin test to fentanyl. In: Canadian Anaesthetists' Society Journal. 1986 ; Vol. 33, No. 1. pp. 75-78.
@article{1e98b394222845c89f74c76dc5846de3,
title = "Anaphylactic reaction during anaesthesia associated with positive intradermal skin test to fentanyl",
abstract = "A 29 year-old female patient suffered vascular collapse which became apparent immediately after general anaesthesia. Resuscitation was prolonged and difficult, and complicated by the need for reoperation. Based on the time history, fentanyl was suspected as the causative agent. Fentanyl allergy was confirmed by skin testing one month later. The case is discussed, and the possible reasons for the delay in appearance of symptoms and signs are considered.",
keywords = "allergy, analgesics, complications, fentanyl, fentanyl anaphylaxis, hypotension",
author = "Bennett, {Michael J.} and Anderson, {Lee K.} and McMillan, {J. Clifford} and {Mark Ebertz}, J. and Jon Hanifin and Hirshman, {Carol A.}",
year = "1986",
month = "1",
doi = "10.1007/BF03010913",
language = "English (US)",
volume = "33",
pages = "75--78",
journal = "Canadian Anaesthetists Society Journal",
issn = "0832-610X",
publisher = "Canadian Anaesthetists Society",
number = "1",

}

TY - JOUR

T1 - Anaphylactic reaction during anaesthesia associated with positive intradermal skin test to fentanyl

AU - Bennett, Michael J.

AU - Anderson, Lee K.

AU - McMillan, J. Clifford

AU - Mark Ebertz, J.

AU - Hanifin, Jon

AU - Hirshman, Carol A.

PY - 1986/1

Y1 - 1986/1

N2 - A 29 year-old female patient suffered vascular collapse which became apparent immediately after general anaesthesia. Resuscitation was prolonged and difficult, and complicated by the need for reoperation. Based on the time history, fentanyl was suspected as the causative agent. Fentanyl allergy was confirmed by skin testing one month later. The case is discussed, and the possible reasons for the delay in appearance of symptoms and signs are considered.

AB - A 29 year-old female patient suffered vascular collapse which became apparent immediately after general anaesthesia. Resuscitation was prolonged and difficult, and complicated by the need for reoperation. Based on the time history, fentanyl was suspected as the causative agent. Fentanyl allergy was confirmed by skin testing one month later. The case is discussed, and the possible reasons for the delay in appearance of symptoms and signs are considered.

KW - allergy

KW - analgesics

KW - complications

KW - fentanyl

KW - fentanyl anaphylaxis

KW - hypotension

UR - http://www.scopus.com/inward/record.url?scp=0022655699&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022655699&partnerID=8YFLogxK

U2 - 10.1007/BF03010913

DO - 10.1007/BF03010913

M3 - Article

VL - 33

SP - 75

EP - 78

JO - Canadian Anaesthetists Society Journal

JF - Canadian Anaesthetists Society Journal

SN - 0832-610X

IS - 1

ER -